Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
10996785 tn?1432816577

Lipitor?

I've been on the road to recovery now for 6 months. I just could never get a head of steam going. One thing after another has come out of nowhere to set me back. Allergy's from detox, pneumonia, and a stroke. with the stroke, which is considered small and deep in my cerebellum, my vision and balance was effected. My balance was already damage from the benzo's and alcohol abuse. Lately some of you might have read my last thread that I haven't been feeling well. Actually I haven't felt well for a very long time. I did see my PCP yesterday and we all agreed that the trazodone was the one med that was making me very sluggish. That would have been the only med addressed if I hadn't continued to stress that I felt like I was freezing up. My whole body was aching and stiff to move. The doctor then asked about my lipitor. She told me that lipitor has a bad side effect that can permanently damage muscles in your body, that can lead to kidney failure. I'm not saying Lipitor is bad. It does have this side effect that can effect a small amount of people. However, I without a doubt, feel as if this is my problem. Lipitor and Trazodone have combined to almost stop me in my tracks.

I realize that some people may not like the talking about lipitor in this way. Some people may not think my problems are as bad as I say. They are. I can hardly move anymore. What makes matters worse is that stopping the med doesn't take away the side effects very quickly. I want to thank everybody for your concerns and help in identifying my problems. I'm tapped out right now. Hopefully this is the last that you all will hear me complaining about my health issues. I know I'm tired of talking about them. Take care all...ike
7 Responses
3197167 tn?1348972206
I'm so glad you posted after your dr's appt, Ike.  Please don't think you are complaining!  Many of us on this forum care a lot about you and all of us journey with you in your struggles as you do with us with our various struggles.  That's the heartbeat of this forum, ya know?

There are many more new studies out today about statin drugs.  My hubby just recently made the decision to go off his statin drug as well.  I also have a friend here on MH that recently chose to stop taking her statin drug.  It can take 14 days up to month to begin to actually realize the changes once you quit.  And since you also quit Trazodone.....you should be feeling some GOOD changes in the near future.
You've been thru SO much these past 6 months!  Do you realize how good you are REALLY doing?  I know you feel HORRID....but you continue to fight the fight and seek new answers.  Recovery looks good on YOU!
Please keep us posted on how you are feeling, ok?  Your brain has a lot of healing to do and you ARE healing....every minute you are breathing♥
Oh yeah.....here's a good link I read from Mayo Clinic on statin drugs...page thru the whole article...there's a lot of good info there, Ike~

http://www.mayoclinic.org/diseases-conditions/high-blood-cholesterol/in-depth/statin-side-effects/ART-20046013

495284 tn?1333897642
COMMUNITY LEADER
You are doing everything you can to try and feel better.  I dont see this as complaining.  You have been hit with alot of medical issues and that would be tough on anyone.  The older we get the longer it takes for us to rebound.  I am really glad you have a doctor who understands and is on your side.  I see good things happening for you Ike so hang tight!
1235186 tn?1549261219
COMMUNITY LEADER
Hey ike,  You are  not complaining. You are trying to find answers and look for a commonality among us. That's why we are here.

in the fall of 2013 I had overall muscle pain,  tiredness, and a feeling of heaviness to my limbs. Finally after 4 months I went to the doctor.

I had been taking simvastatin (zocor) for a few years. I was told that statins
Can cause muscle pain.
Unfortunately my ldl shot up to 198.
I didn't notice a difference in my symptoms.
Through testing I was diagnosed with fibromyalgia.

I am glad you are going to stop the trazadone.

Congrats on your six clean months. You are doing great.
Don't lose heart. Stay encouraged. You are healing.
Between your detox, stroke, your meds,  Age, years of use, pneumonia it will take time, patience, continued therapy, tweaking your meds to continue to progress and heal.

Here for you. Continued healing, strength, peace, comfort and prayers,
Debbie
10996785 tn?1432816577
Thank You Guys so much. Maybe I'm just sick of hearing myself talk about what's wrong with me. Not even close to wavering in my recovery though. not even close. I've got to tell everybody about this new side effect I'm dealing with. No one told me about lipitor side effects. I literally felt like my body was freezing up. When I Googled it, they referenced ALS like symptoms. This really blew my mind. (spill the wine). They say it may take a month or longer to feel a little bit better. The blood work being ok is a big thing all of a sudden. I have a low grade side effect. I'm weaning off trazodone now, next neurontin, then nortripyline. Maybe. Better days ahead. Maybe...ike
Avatar universal
Did anyone have problems of nervous feeling and just spells of crying?  My wife was on Atorvastatin 10mg for about 2 weeks and is now having these problems
Avatar universal
LIPITOR (atorvastatin calcium) tablets are not for everyone, including anyone who has previously had an allergic reaction to LIPITOR. It is not for those with liver problems. And it is not for women who are nursing, pregnant, or may become pregnant. If you get pregnant, stop taking LIPITOR and call your doctor right away.

If you take LIPITOR tablets, tell your doctor if you feel any new muscle pain or weakness. This could be a sign of rare but serious muscle problems that can lead to kidney problems, including kidney failure.

Tell your doctor about all your medical conditions and all medications you take. This may help avoid serious drug interactions. Your doctor should do blood tests to check your liver function before starting LIPITOR and during your treatment if you have symptoms of liver problems. Call your doctor right away if you have the following symptoms of liver problems - feel tired or weak or have a loss of appetite, upper belly pain, dark amber colored urine or yellowing of your skin or the whites of your eyes.

Tell your doctor if you have diabetes. Elevated blood sugar levels have been reported with statins, including LIPITOR.

Common side effects are diarrhea, upset stomach, muscle and joint pain, and changes in some blood tests.

Talk to your healthcare provider if you have side effects that bother you or that will not go away.
1742220 tn?1331360327
Hey Ike good to see you, man.  I know you've been through a lot health-wise and I am sorry.  I was prescribed Lipitor but I had really bad side effects from it (migraines but like all on the top of my head sort of like a ski cap, it was horrible).  Now I'm just doing the plant statins and eating really healthy food.  I also had a bad time with Trazadone ... hated it.  But i know people who swear by it ... in a good way ;)  take care and feel betters soon!

Meegy
2 Comments
Meegy, unless I'm unable to see a recent post from Ike, the last time he posted on this thread was 3yrs ago.  It was only brought to the top due to the member posting before you on Mar 28th.  

You gotta scan the dates carefully.  That would be the dates that are extremely faint and easy to miss (if you're on the old format.  The new I only had for one day and forget how the time showed up).  
OH!  I wondered bc I saw another old post but I didn't see it till after i posted ... thx jp
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.